Please use this identifier to cite or link to this item: http://repositorio.unicamp.br/jspui/handle/REPOSIP/242156
Type: Artigo de periódico
Title: Priapism And Clozapine Use In A Patient With Hypochondriacal Delusional Syndrome
Author: da Costa
Fabricio Donizete; da Silva Antonialli
Karina Toledo; Dalgalarrondo
Paulo
Abstract: Priapism is a urological emergency that results in a penile or clitoral engorgement, having several triggers by the use of medications, including psychiatric drugs, such as antipsychotics and antidepressants. The most common priapism presentation is the ischemic type that can result in the fibrosis of corporus cavernosus, with a significant risk of persistent erectile dysfunction. It is believed that, in the case of antipsychotic use, priapism is mediated by an imbalance in alpha-1-adrenergic blocking, with large variation affinity for alpha-1-adrenergic receptors among antipsychotics. This case report contributes to the study of this rare but severe side effect. Priapism can limit both treatment adherence and the reproductive future of our patients. We describe a case report of a patient with a delusional hypochondriac syndrome who had multiple priapism episodes using clozapine 50 mg/daily. In conclusion, we make brief comments on priapism management, a hard clinical dilemma.
Subject: Recurrent Priapism
Antipsychotic Medications
Quetiapine
Country: OXFORD
Editor: OXFORD UNIV PRESS
Rights: fechado
Identifier DOI: 10.1093/omcr/omv020
Address: http://www.ncbi.nlm.nih.gov/pmc/articles/PMC4664846/
Date Issue: 2015
Appears in Collections:Unicamp - Artigos e Outros Documentos

Files in This Item:
File SizeFormat 
wos_000359924400006.pdf189.82 kBAdobe PDFView/Open


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.